Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Feb 11, 2016, 7:37 AM EST for Huntingdon County, Pennsylvania. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2016, 7:37 AM EST (12:37 UTC)
- Expired
- Feb 11, 2016, 8:45 AM EST
- In force
- 68 min
- Issued by
- NWS State College, PA
County Huntingdon County, PA
The radar
The State College radar (KCCX), 50 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WWUS81 KCTP 111240
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 AM EST THU FEB 11 2016
PAZ017-024>027-111345-
MIFFLIN PA-BLAIR PA-CLEARFIELD PA-HUNTINGDON PA-CAMBRIA PA-
737 AM EST THU FEB 11 2016
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN CLEARFIELD...NORTHEASTERN
BLAIR...SOUTHWESTERN MIFFLIN...NORTHEASTERN CAMBRIA AND NORTHWESTERN
HUNTINGDON COUNTIES...
* UNTIL 845 AM EST.
* AT 737 AM EST...A NARROW BAND OF SNOW SQUALLS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF PUNXSUTAWNEY SOUTHEAST TO
HUNTINGDON...AND MOVING SOUTHEAST AT 15 MPH.
WINDS OF 20 MPH ARE POSSIBLE WITH THIS SQUALL.
THIS SQUALL WILL BE NEAR...
HUNTINGDON AROUND 745 AM EST.
RAYSTOWN DAM AROUND 750 AM EST.
ALLENSVILLE AROUND 815 AM EST.
MOUNT UNION AROUND 820 AM EST.
NORTHERN CAMBRIA AROUND 825 AM EST.
HASTINGS AROUND 835 AM EST.
OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE MCCONNELLSTOWN...
PETERSBURG...COALPORT...ATKINSON MILLS AND MILL CREEK.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 99 FROM MILE MARKERS 36 TO 48.
INTERSTATE 180
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS SQUALL.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4072 7880 4088 7880 4051 7774 4037 7786
4068 7882
TIME...MOT...LOC 1237Z 292DEG 13KT 4080 7892 4051 7802
$$
LAMBERT
&&What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Feb 11, 7:00 AM EST, 37 minutes earlier.
Area forecast discussion, Feb 11, 7:00 AM EST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 AM EST THU FEB 11 2016 .SYNOPSIS... A PERSISTENT NORTHWEST WIND WILL KEEP LAKE EFFECT AND UPSLOPE SNOW SHOWERS GOING ALL DAY. AN ARCTIC BLAST WILL DELIVER THE COLDEST AIR OF THE SEASON FOR VALENTINES WEEKEND WITH DANGEROUS COLD AND WIND CHILLS EXPECTED TO IMPACT THE AREA SATURDAY INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 630 AM UPDATE... MULTIPLE BANDS NOW OFF THE LAKE AND THE WESTERN LAKE STUFF IS FLOWING INTO PBZ AND UP INTO THE LAURELS. FORECAST SNOW TOTALS SHOULD BE OK DESPITE THE LOW QPFS FROM MDLS...AS IT IS SO COLD/DRY AND THE SNOW IS SO FLUFFY. LONG-BAND STILL IN THE MESO PROGS FOR THIS AFTN...SO HAVE INCREASED CONFIDENCE IN THAT OCCURRANCE. THE DESCENT OFF THE ALLEGHENIES CAN DRY THINGS UP...THOUGH. PREV... INTENSE BAND OF SNOW JUST LIFTED OUT OF THE BACKYARD. THIS BAND PERSISTED DEEP INTO THE SERN COS WITH ACCUMULATIONS INTO LEBANON CO. A SLIGHT SOUTHWEST FLOW IS SHOVING THE BAND TO THE EAST. THE BAND IS BREAKING UP BUT THE WIND IS GOING BACK TO A NWRLY DIR OVER THE WRN MTNS ATTM. THE CONVERGENCE LINE IS NOW A GOOD SQUALL UNTO ITSELF - PRESSING STEADILY SOUTH AND EAST AND WILL IMPACT I-80 SHORTLY. THIS SQUALL IS MOVING ALONG PERPENDICULAR TO IT/S ORIENTATION. BUT A QUICK HALF INCH TO INCH OF SNOW IS POSSIBLE. THE BANDS IMMEDIATELY OFF THE LAKE ARE REACHING INTO WARREN AND MCKEAN COS...BUT THE MEAN FLOW IS STILL A LITTLE TOO WRLY TO PUSH THEM TOO MUCH FARTHER S. THE WINDS CONTINUE TO VEER THRU THE MORNING. THIS SHOULD ALLOW MORE BUT SHORTER BANDS TO OCCUR. HOWEVER...A GOOD HURON CONNECTION IS PROGGED BY THE MESO GUIDANCE TO FOCUS A LONG BAND THRU KERI AND KFIG AND RIGHT THRU UNV THIS AFTN. HAVE NUDGED POPS UP IN ANTICIPATION OF THIS FEATURE. NRN CENTRE CO MAY NEED AN ADVY WITH SNOW OVER THE NEXT 18HRS RIGHT AROUND 3 INCHES. BUT THE BAND MAY BE 40 MILES EITHER DIRECTION AND THE UNCERTAINTY LEADS ME TO HOLD OFF FOR NOW. SOME OF THE MOST INTENSE SNOW THERE WILL BE OVER IN JUST AN HR OR TWO. THE WIND WILL MAKE IT FEEL MUCH COLDER TODAY WITH WIND CHILLS BETWEEN -10 AND +10 ACROSS THE ENTIRE AREA ALL DAY LONG. THE BLUSTERY CONDITIONS WILL JUST BE A TASTE OF WHAT LOOKS LIKE IS ON THE HORIZON FOR SATURDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... THE SNOW SHOWERS DO BEGIN TO TAPER OFF IN THE LATE AFTN AND EVENING. THE ACCUMS SHOULD BECOME NEGLIGABLE NOT TOO LONG AFTER SUNSET. THE END TIMING OF THE ADVYS/WARNING WILL BE KEPT AS IS AT 03Z. HOWEVER...MANY PLACES S OF ELK CO WILL SEE JUST A FLURRY OR TWO IN THE EVENING. TEMPS DROP INTO THE SINGLE DIGITS TONIGHT AS SOME CLEARING TAKES PLACE IN THE NW...BUT THE CALM AIR IN THE SE COULD CAUSE THE TEMPS THERE TO BECOME COLDER. SNOW PACK AND CALM AIR DO WONDERS TO MAKE IT COLDER THAN WE THINK IT WILL BE. WILL PAINT IN A DIP AROUND THE TYPICAL FRIDGES OF SEG AND THV - MAKING THEM 3-5F COLDER THAN THE SURROUNDING LOCALES. THE FIRST PART OF FRIDAY SHOULD BE QUIET SAVE A QUICK INCREASE IN CLOUDS FROM THE SW AS SOME MEAGER WARM ADVECTION KICKS IN AHEAD OF THE WELL-ADVERTISED ARCTIC FRONT. SOME LIGHT SNOW WILL PROBABLY BREAK OUT/SLIDE IN DURING THE AFTN. TEMPS WILL TRY TO GET INTO THE 20S ALL OVER BUT THE PERSISTENT CLOUD COVER IN THE NW WILL LIKELY KEEP THEM U20. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... *IMPACT WEATHER HIGHLIGHTS: SNOW SQUALLS LIKELY WITH ARCTIC FRONT FRIDAY NIGHT-SATURDAY. FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS FOR VALENTINES WEEKEND. POLAR VORTEX DIVES FROM HUDSON BAY SOUTHEAST ACROSS QUEBEC AND NORTHERN NEW ENGLAND THURSDAY-SUNDAY. THE GLOBAL MODELS AND ENSEMBLE MEANS KEEP A 'MILDER' TROUGH PATTERN IN PLACE OVER THE EASTERN US INTO NEXT WEEK. EMERGENCE OF SOUTHERN STREAM SHORTWAVE AND ITS INTERACTION WITH THE NORTHERN STREAM FLOW CREATES THE POTENTIAL FOR WINTER PRECIPITATION MON-WED BUT WITH A HIGH DEGREE OF UNCERTAINTY/LOW CONFIDENCE. A PATTERN SHIFT TO PACIFIC ZONAL-TO SOUTHWEST FLOW ALOFT WITH RISING/ABOVE NORMAL HEIGHTS IS FCST BY THE END OF NEXT WEEK. THIS FAVORS A RETURN TO MILDER WEATHER. LAKE EFFECT AND UPSLOPE SNOW SHOWERS CONTINUE INTO THE WEEKEND BEFORE TAPERING OFF ON SUNDAY...AS ARCTIC HIGH BUILDS OVER THE REGION. ADDITIONAL LIGHT SNOW ACCUMULATIONS ARE LIKELY IN THE FAVORED NORTHWEST SNOWBELT AND HIGHER TERRAIN ALONG THE ALLEGHENIES/LAUREL HIGHLANDS. THE COLDEST AIRMASS OF THE 2015-16 WINTER SEASON REMAINS POISED TO ARRIVE THIS WEEKEND...AS A BLAST OF ARCTIC AIR DELIVERS A SHORT DURATION COLD OUTBREAK TO CENTRAL PENNSYLVANIA. SNOW SQUALLS ARE LIKELY WITH THE ARCTIC FRONTAL PASSAGE FRIDAY NIGHT INTO SATURDAY. MAX/MIN TEMPERATURE DEPARTURES OF -20 TO -25 DEGREES BELOW CLIMO ARE FCST SATURDAY AND SUNDAY. MINIMUM TEMPERATURES SATURDAY NIGHT INTO EARLY SUNDAY MORNING RANGE FROM 0F IN THE LOWER SUSQ. VALLEY TO -10F IN THE NORTHWEST ALLEGHENIES. THE FRIGID TEMPERATURES COMBINED WITH DANGEROUS WIND CHILLS /-10 TO -25 BELOW ZERO/ WILL RESULT IN AN INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA. WIND CHILL HEADLINES ARE A GOOD BET AND PRECAUTIONS SHOULD BE MADE NOW TO PROTECT/PREPARE FOR THE UPCOMING COLD SNAP. A MODERATION (WARMING TREND) IS EXPECTED INTO EARLY NEXT WEEK. THERE IS STILL A LOT OF SPREAD CONCERNING A POTENTIAL STORM SYSTEM IMPACTING THE NORTHEAST EARLY NEXT WEEK. THE OPERATIONAL EC REMAINS MORE BULLISH THAN THE GFS IN DEVELOPING A SIGNIFICANT CYCLONE AND HAS TRENDED EVEN FURTHER TO THE WEST WITH IS 10/12Z RUN. CONFIDENCE REMAINS LOW BUT THE SYSTEM WILL NEED TO BE MONITORED. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... LAKE ENHANCED OROGRAPHIC SNOW WILL RESULT IN PREDOMINANTLY IFR VSBYS AT KBFD/KJST THIS MORNING. DRYING/DOWNSLOPING FLOW WILL RESULT IN PROGRESSIVELY MORE FAVORABLE CONDS EAST OF THE MTNS...WITH OCNL MVFR CIGS/FLURRIES POSSIBLE AT KAOO/KUNV AND A HIGH CONFIDENCE OF PREDOMINATELY VFR CONDS AT KIPT/KMDT/KLNS. SFC RIDGE BUILDING IN FROM THE OHIO VALLEY SHOULD CAUSE LAKE EFFECT SNOW SHOWERS TO DWINDLE BY THIS AFTN...WITH PREDOMINANTLY MVFR CONDS RETURNING TO KBFD/KJST AND VFR ELSEWHERE. A TIGHT PRES GRADIENT OVR THE REGION IS ALREADY PRODUCING GUSTS IN EXCESS OF 20KTS ACROSS PARTS OF CENTRAL PA AT 12Z...AND MDL SOUNDINGS INDICATE GUSTS TO ARND 25KTS WILL BECOME WIDESPREAD BY LATE AM...AS DIURNAL HEATING/MIXING WITHIN DEEPENING BOUNDARY ALLOWS WINDS ALOFT TO MIX TO GROUND LEVEL. ARRIVAL OF SFC RIDGE SHOULD BRING WIDESPREAD VFR CONDS AND DIMINISHING WIND TO CENTRAL PA THIS EVENING. OUTLOOK... FRI...PM SHSN/VIS REDUCTIONS LIKELY...ESP W MTNS. SAT...WINDY. SHSN/REDUCED VIS POSS W MTNS...MAINLY AM. SUN...NO SIG WX EXPECTED. MON...PM SNOW POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ005. LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR PAZ004. WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ010-017-024-033. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, Feb 11, 4:30 AM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EST THU FEB 11 2016 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-120930- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 430 AM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING INTO EARLY SATURDAY. FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ005-120930- MCKEAN- 430 AM EST THU FEB 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING INTO EARLY SATURDAY. FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ010-017-024-033-120930- ELK-CLEARFIELD-CAMBRIA-SOMERSET- 430 AM EST THU FEB 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING INTO EARLY SATURDAY. FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-120930- WARREN- 430 AM EST THU FEB 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SQUALLS ARE POSSIBLE WITH AN ARCTIC FRONT FRIDAY EVENING INTO EARLY SATURDAY. FRIGID TEMPERATURES AND DANGEROUS WIND CHILLS WILL BRING AN INCREASED RISK FOR FROSTBITE AND HYPOTHERMIA SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 11, 2:18 AM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EST THU FEB 11 2016
PAZ018-019-027-028-050-056-110815-
MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-NORTHERN CENTRE PA-
SNYDER PA-PERRY PA-
218 AM EST THU FEB 11 2016
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN SNYDER...SOUTHWESTERN
CENTRE...NORTHEASTERN JUNIATA...NORTHEASTERN MIFFLIN AND NORTHEASTERN
PERRY COUNTIES...
* UNTIL 315 AM EST.
* AT 213 AM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
STATE COLLEGE TO NEAR MILLERSBURG...AND MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THIS SQUALL ARE... STATE
COLLEGE...MILROY AND MCALISTERVILLE...SIGLERVILLE...
WAGNER...UNIONVILLE...EAST SALEM AND LIVERPOOL.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A HALF MILE IN THIS
SQUALL WITH A QUICK INCH OF SNOW POSSIBLE IN SOME SPOTS.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4070 7770 4072 7768 4073 7768 4072 7771
4072 7775 4089 7822 4090 7823 4094 7816
4096 7817 4095 7814 4097 7813 4094 7812
4095 7809 4097 7810 4100 7806 4061 7695
4057 7699 4049 7696 4045 7701
TIME...MOT...LOC 0713Z 290DEG 18KT 4096 7819 4054 7703
KF
&&Special weather statement, Feb 11, 2:22 AM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 AM EST THU FEB 11 2016
PAZ010>012-017-110815-
CLEARFIELD PA-CAMERON PA-ELK PA-NORTHERN CLINTON PA-
222 AM EST THU FEB 11 2016
...A SNOW SQUALL WILL AFFECT CAMERON...SOUTHERN ELK...NORTHWESTERN
CLEARFIELD AND NORTHWESTERN CLINTON COUNTIES...
* UNTIL 315 AM EST.
* AT 219 AM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
ST. MARYS TO NEAR SLIPPERY ROCK...AND MOVING EAST AT 30 MPH.
THIS SQUALL WILL BE NEAR...
ST. MARYS AROUND 230 AM EST.
TRUMAN AROUND 240 AM EST.
MEDIX RUN AROUND 245 AM EST.
BENEZETTE AROUND 250 AM EST.
HICKS RUN AROUND 255 AM EST.
STEVENSON DAM AROUND 315 AM EST.
OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE WEEDVILLE...KERSEY...
TROUTVILLE...DRIFTWOOD AND TREASURE LAKE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS AND CLEARFIELD EXITS...SPECIFICALLY FROM MILE MARKERS 97 TO
111.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4138 7754 4102 7880 4113 7880 4120 7877
4120 7871 4123 7871 4123 7874 4127 7874
4134 7891 4150 7836
TIME...MOT...LOC 0719Z 281DEG 26KT 4140 7860 4098 8010
KF
&&Special weather statement, Feb 11, 7:37 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 AM EST THU FEB 11 2016
PAZ017-024>027-111345-
MIFFLIN PA-BLAIR PA-CLEARFIELD PA-HUNTINGDON PA-CAMBRIA PA-
737 AM EST THU FEB 11 2016
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN CLEARFIELD...NORTHEASTERN
BLAIR...SOUTHWESTERN MIFFLIN...NORTHEASTERN CAMBRIA AND NORTHWESTERN
HUNTINGDON COUNTIES...
* UNTIL 845 AM EST.
* AT 737 AM EST...A NARROW BAND OF SNOW SQUALLS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF PUNXSUTAWNEY SOUTHEAST TO
HUNTINGDON...AND MOVING SOUTHEAST AT 15 MPH.
WINDS OF 20 MPH ARE POSSIBLE WITH THIS SQUALL.
THIS SQUALL WILL BE NEAR...
HUNTINGDON AROUND 745 AM EST.
RAYSTOWN DAM AROUND 750 AM EST.
ALLENSVILLE AROUND 815 AM EST.
MOUNT UNION AROUND 820 AM EST.
NORTHERN CAMBRIA AROUND 825 AM EST.
HASTINGS AROUND 835 AM EST.
OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE MCCONNELLSTOWN...
PETERSBURG...COALPORT...ATKINSON MILLS AND MILL CREEK.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 99 FROM MILE MARKERS 36 TO 48.
INTERSTATE 180
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS SQUALL.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4072 7880 4088 7880 4051 7774 4037 7786
4068 7882
TIME...MOT...LOC 1237Z 292DEG 13KT 4080 7892 4051 7802
LAMBERT
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:28 PM EST | Special Weather Statement | CTP | Clearfield, Clinton, Lycoming | 62 min |
| Feb 10, 8:28 PM EST | Special Weather Statement | CTP | Cambria, Centre, Clearfield, Clinton, Lycoming, Sullivan | 77 min |
| Feb 11, 2:18 AM EST | Special Weather Statement | CTP | Centre | 57 min |
| Feb 11, 2:22 AM EST | Special Weather Statement | CTP | Cameron | 53 min |
| Feb 11, 8:02 AM EST | Special Weather Statement | CTP | Cumberland, Juniata, Mifflin, Perry | 58 min |
| Feb 11, 3:06 PM EST | Wind Chill Watch | CTP | Lycoming, McKean, Potter, Sullivan, Tioga, Warren | 22 hr |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.